Alert archive / Massachusetts / Flash Flood Warnings in 2013
Flash Flood Warning 48, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood warning at Sep 1, 2013, 8:57 AM EDT for Middlesex County, Norfolk County, Suffolk County, Massachusetts. It was in force for 5 hr. 18 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2013, 8:57 AM EDT (12:57 UTC)
- Expired
- Sep 1, 2013, 2:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Middlesex County, MA, Norfolk County, MA, Suffolk County, MA
The radar
The Boston radar (KBOX), 40 km from the middle of the area, began a volume at 13:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 9:07 AM EDT | FLOOD | Wellesley, MA | A PART OF WASHINGTON STREET IS CLOSED DUE TO FLOODING. E CARS WERE STUCK IN FLOOD WATERS AT THE ROUTE 9 ROUTE 16 INTERSECTION. |
| Sep 1, 9:15 AM EDT | FLOOD | Framingham, MA | ROUTE 9 EAST AND WEST BOUND AT ROUTE 126 FLOODED AND IMPASSABLE |
| Sep 1, 9:15 AM EDT | FLOOD | Framingham, MA | ROUTE 9 EAST AND WEST BOUND AT ROUTE 126 FLOODED AND IMPASSABLE. SPEEN STREET AT COCHITUATE ROAD WAS FLOODED AND IMPASSABLE WITH A CAR STUCK IN THE FLOOD WATERS. |
| Sep 1, 9:27 AM EDT | FLOOD | Needham, MA | ROUTE 128...NORTH AND SOUTH...EXIT 19 FLOODED AND IMPASSABLE |
| Sep 1, 9:27 AM EDT | FLOOD | Needham, MA | ROUTE 128 WAS CLOSED IN BOTH DIRECTIONS AT EXIT 19 DUE TO FLOODING. |
| Sep 1, 9:27 AM EDT | FLOOD | Wellesley, MA | GREAT PLAIN AVE 2 CARS STUCK IN FLOOD WATERS - WESTON RD 1 CAR STUCK |
| Sep 1, 9:27 AM EDT | FLOOD | Wellesley, MA | GREAT PLAIN AVE EQUALS 2 CARS STUCK IN FLOOD WATERS - WESTON RD 1 CAR STUCK |
| Sep 1, 9:46 AM EDT | FLOOD | Wellesley, MA | ROUTE 9 EASTBOUND AT THE KINGSBURY TURNAROUND IS FLOODED AND IMPASSABLE. A CAR WAS STUCK IN FLOOD WATERS ON BROOK STREET. |
| Sep 1, 9:57 AM EDT | FLOOD | West Roxbury, MA | CAR STUCK IN FLOOD WATERS ON SPRING ST IN FRONT OF SHAWS SUPERMARKET |
| Sep 1, 10:13 AM EDT | FLOOD | Norwood, MA | CAR STUCK IN SEVERAL FEET OF WATER AT THE NAHATAN STREET BRIDGE. |
| Sep 1, 10:18 AM EDT | FLOOD | Wellesley, MA | NUMEROUS BASEMENTS FLOODED |
| Sep 1, 12:16 PM EDT | FLOOD | Natick, MA | CAR STUCK IN FLOOD WATERS ON SOUTH MAIN STREET. |
| Sep 1, 12:18 PM EDT | FLOOD | Wellesley, MA | BROOK STREET AND INGRAHAM ROAD WERE FLOODED AND IMPASSABLE. |
| Sep 1, 12:20 PM EDT | FLOOD | Natick, MA | FLOODING OCCURRED UNDER THE WILLOW BRIDGE. |
| Sep 1, 12:21 PM EDT | FLOOD | Wellesley, MA | WELLESLEY AVENUE AT AMHERST ROAD WAS FLOODED. |
| Sep 1, 12:23 PM EDT | FLOOD | Wellesley, MA | WORCESTER STREET WAS FLOODED AND IMPASSABLE IN THE VICINITY OF 981 WORCESTER. |
| Sep 1, 12:26 PM EDT | FLOOD | Natick, MA | ROUTE 9 NEAR THE NATICK PD IS FLOODED AND IMPASSABLE. PEARL AND PLAIN STREETS WERE FLOODED AND IMPASSABLE WITH A CAR STUCK IN THE FLOOD WATERS. |
| Sep 1, 1:03 PM EDT | FLOOD | Wellesley, MA | WASHINGTON STREET WAS CLOSED BETWEEN COTTAGE AND DOVER DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 1.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 574 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
039
WGUS51 KBOX 011257
FFWBOX
MAC017-021-025-011600-
/O.NEW.KBOX.FF.W.0048.130901T1257Z-130901T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
857 AM EDT SUN SEP 1 2013
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN MIDDLESEX COUNTY IN NORTHEAST MASSACHUSETTS...
SUFFOLK COUNTY IN EASTERN MASSACHUSETTS...
NORTHERN NORFOLK COUNTY IN EASTERN MASSACHUSETTS...
* UNTIL 1200 PM EDT
* AT 856 AM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. ONE TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BOSTON...CAMBRIDGE...QUINCY...NEWTON...SOMERVILLE...FRAMINGHAM...
WALTHAM...MALDEN...BROOKLINE...MEDFORD...REVERE...ARLINGTON...
EVERETT...MARLBOROUGH...BRAINTREE...CHELSEA...NATICK...RANDOLPH...
WATERTOWN...NEEDHAM...NORWOOD...WELLESLEY...MILTON...BELMONT...
DEDHAM...WALPOLE...CANTON...SUDBURY...WINTHROP AND ASHLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING IS ISSUED FOR RAPID AND POTENTIALLY LIFE
THREATENING FLOODING. IN URBAN AREAS AVOID FLOODED ROADS AND OBEY
ROAD CLOSURES. THOSE NEAR SMALL STREAMS MUST HEAD FOR HIGHER GROUND
IMMEDIATELY.
&&
LAT...LON 4235 7101 4239 7104 4239 7107 4234 7101
4233 7105 4230 7105 4229 7102 4232 7100
4220 7102 4216 7148 4219 7150 4219 7156
4227 7155 4226 7151 4231 7148 4233 7149
4233 7154 4236 7154 4243 7097
$$
KJC2 follow-up statements
332
WGUS71 KBOX 011341
FFSBOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
941 AM EDT SUN SEP 1 2013
MAC017-021-025-011600-
/O.CON.KBOX.FF.W.0048.000000T0000Z-130901T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIDDLESEX MA-SUFFOLK MA-NORFOLK MA-
941 AM EDT SUN SEP 1 2013
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1200 PM EDT FOR
SOUTHEASTERN MIDDLESEX...SUFFOLK AND NORTHERN NORFOLK COUNTIES...
AT 938 AM EDT...TRAINED WEATHER SPOTTERS REPORTED NUMEROUS HIGHWAY
AND ROAD CLOSURES DUE TO WATER INUNDATING THE ROADWAY...WITH SEVERAL
CARS STUCK IN THE FLOOD WATERS. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING CONTINUES.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
NEXT HOUR ACROSS THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING IS ISSUED FOR RAPID AND POTENTIALLY LIFE
THREATENING FLOODING. IN URBAN AREAS AVOID FLOODED ROADS AND OBEY
ROAD CLOSURES. THOSE NEAR SMALL STREAMS MUST HEAD FOR HIGHER GROUND
IMMEDIATELY.
&&
LAT...LON 4235 7101 4239 7104 4239 7107 4234 7104
4234 7101 4233 7105 4230 7105 4229 7102
4229 7100 4220 7102 4216 7148 4219 7150
4226 7151 4238 7137 4243 7097
$$
SIPPRELL470
WGUS51 KBOX 011540
FFWBOX
MAC017-021-025-011800-
/O.EXT.KBOX.FF.W.0048.000000T0000Z-130901T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1140 AM EDT SUN SEP 1 2013
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN MIDDLESEX COUNTY IN NORTHEAST MASSACHUSETTS...
SUFFOLK COUNTY IN EASTERN MASSACHUSETTS...
NORTHERN NORFOLK COUNTY IN EASTERN MASSACHUSETTS...
* UNTIL 200 PM EDT
* AT 1134 AM EDT...DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS
MOVING INTO AND/OR DEVELOPING ACROSS THE WARNED AREA PRODUCING
HEAVY RAIN WITH RAINFALL RATES ESTIMATED BY DOPPLER RADAR OF UP TO
ONE-INCH PER HOUR.
* ALREADY UP TO FOUR INCHES OF RAIN HAS ALREADY FALLEN ACROSS THE
WARNED AREA WHICH RESULTED IN NUMEROUS ROAD CLOSURES EARLIER IN
THE DAY. WHILE ROADS HAVE REOPENED...FLASH FLOODING WILL REMAIN A
POSSIBILITY WITH ANY ADDITIONAL HEAVY RAIN AND COULD RESULT IN THE
RECLOSURE OF ROADWAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING IS ISSUED FOR RAPID AND POTENTIALLY LIFE
THREATENING FLOODING. IN URBAN AREAS AVOID FLOODED ROADS AND OBEY
ROAD CLOSURES. THOSE NEAR SMALL STREAMS MUST HEAD FOR HIGHER GROUND
IMMEDIATELY. MOST FLOOD DEATHS OCCUR IN VEHICLES. TURN AROUND...DONT
DROWN.
&&
LAT...LON 4235 7101 4239 7104 4239 7107 4234 7104
4234 7101 4233 7105 4230 7105 4229 7102
4229 7100 4220 7102 4216 7148 4219 7150
4226 7151 4238 7137 4243 7097
$$
SIPPRELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 7:27 AM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Sep 1, 7:27 AM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 727 AM EDT SUN SEP 1 2013 .SYNOPSIS... A STALLED FRONTAL BOUNDARY STRETCHING FROM NEW YORK STATE INTO NEW ENGLAND WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN AT TIMES TODAY THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS MAY BECOME MORE WIDESPREAD LATE TONIGHT INTO MONDAY AND EARLY TUESDAY AS A COLD FRONT MOVES ACROSS THE REGION. DRIER...COOLER AND MUCH LESS HUMID WEATHER ARRIVES MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 730 AM UPDATE... VERY SUBTLE WAVE CONTINUES TO PUSH ACROSS THE REGION REGENERATING SHOWERS AND THUNDERSTORMS THIS MORNING. INSTABILITY HAS SHIFTED SOUTH COMPARED TO EARLIER THIS MORNING...AS FORECASTED BY THE MODELS. MESO ANALYSIS SHOWERS THAT THERE IS STILL AT LEAST 500 J/KG OF ML CAPE ACROSS THE SOUTHERN PORTION OF THE REGION. K INDEX STILL STRONG...AT 38 INDICATING GOOD MOISTURE INTO THE ATMOSPHERE. AS TEMPS ARE IN THE 70S WITH THE DEWPOINTS IN THE UPPER 60S TO LOW 70S...THIS HAS HELPED KEEP INSTABILITY VALUES HIGH AS WELL AS MOISTURE. EXPECT STORMS TO CONTINUE TO TRIGGER THIS MORNING...MAINLY ACROSS CT/RI AND SE MASS. PREVIOUS DISCUSSION... THIS AFTERNOON... LOW CONFIDENCE FORECAST FOR THIS AFTERNOON GIVEN THE WEAK SYNOPTIC SCALE FORCING ENVIRONMENT. THERE SHOULD BE A LULL IN THE CONVECTION LATER THIS MORNING AS A LEAD SHORT WAVE /ALBEIT WEAK/ MOVES OFFSHORE 12Z-15Z. THEREAFTER DIFFICULT TO FIND A TRIGGER FOR NEW CONVECTION THIS AFTERNOON. HOWEVER IT WON'T TAKE MUCH TO GENERATE TSTMS AS ALL MODEL GUIDANCE INCLUDING THE GEFS AND ECMWF OFFERING CAPES 1200- 1800J/KG BY 18Z. THE WEAK MOIST CYCLONIC FLOW ALOFT COMBINED WITH ANY LEFTOVER BOUNDARIES FROM CONVECTION EARLY THIS MORNING MAY BE SUFFICIENT TO INITIATE NEW CONVECTION. IF SEABREEZE BOUNDARIES DEVELOP THAT COULD BECOME A FOCUS FOR CONVECTION. SO CONFIDENCE IS MODERATE TO HIGH ON NEW CONVECTION FIRING THIS AFTERNOON BUT LOWER CONFIDENCE ON AREAL COVERAGE GIVEN WEAK SYNOPTIC SCALE FORCING ENVIRONMENT. MAIN HAZARD WITH STORMS WILL BE TORRENTIAL DOWNPOURS GIVEN HIGH PWAT AIRMASS /NEAR 2 INCHES/ AND WEAK WINDS ALOFT YIELDING SLOW MOVING STORMS. THUS RISK FOR FLASH FLOODING EXIST BUT CONFIDENCE LOW ON AREAL COVERAGE. THEREFORE HELD OFF ON ISSUING A FLASH FLOOD WATCH. LATER SHIFTS WILL NEED TO REEVALUATE. ANOTHER WARM AND MUGGY DAY WITH DEW PTS IN THE U60S AND L70S. JUST LIKE YESTERDAY AMOUNT OF SUNSHINE REMAINS UNCERTAIN. NEVERTHELESS GIVEN THE WARM START THIS MORNING /LOW TO MID 70S/ ONLY A FEW HOURS OF SUNSHINE WILL KICK TEMPS INTO THE LOW TO MID 80S. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... TONIGHT AND MONDAY... HIGHER AMPLITUDE SHORT WAVE MOVES ACROSS THE REGION. THIS WILL PROVIDE STRONGER SYNOPTIC SCALE LIFT ALONG WITH INCREASING WIND FIELDS ALOFT. THIS SHOULD YIELD MORE WIDESPREAD AND ORGANIZED CONVECTION. THEREFORE LIKELY POPS FROM THE GFS AND NAM SEEM REASONABLE. HEAVY DOWNPOURS LIKELY WITH PWATS ABOUT +2 STD FROM CLIMO. LOW RISK OF A FEW STORMS WITH STRONG WINDS AS WIND FIELDS ALOFT INCREASE. THIS WILL HINGE ON MAGNITUDE OF INSTABILITY WHICH IS UNCERTAIN AT THIS TIME RANGE GIVEN POTENTIAL CLOUD COVER FROM CONVECTION TONIGHT INTO MON MORNING. WARM AND HUMID CONDITIONS CONTINUE AS SOUTHERN NEW ENGLAND REMAINS IN THE WARM SECTOR. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... HIGHLIGHTS... * HUMID WITH SHOWERS AND THUNDERSTORMS ON TUESDAY * SEASONABLE AND LESS HUMID MID-WEEK * DRY AND COOLER FOR THE END OF THE WEEK CONFIDENCE LEVEL/MODEL GUIDANCE... MODERATE CONFIDENCE IN OVERALL FORECAST. CONTINUE TO HAVE INCREASING CONFIDENCE FOR THE TEMPERATURE ASPECT IN THE FORECAST. MODERATE CONFIDENCE IN TIMING OF PRECIPITATION WITH HIGH CONFIDENCE THAT PRECIP WILL OCCUR ON TUESDAY. THE LATEST MODEL GUIDANCE SHOWS RELATIVELY GOOD AGREEMENT WITH THE LARGE-SCALE FLOW THROUGH THE UPCOMING MEDIUM RANGE PERIOD. A BROAD TROUGH ACROSS THE GREAT LAKES AND INTO THE NORTHEAST WILL BE ACCOMPANIED BY OCCASIONAL COLD FRONTAL PASSAGES AND BRIEF PERIODS OF RAINFALL AND COOLER TEMPERATURES. SEEMS THIS FLOW WILL BE PERSISTENT FOR SOMETIME AS MODELS ARE NOT INDICATING A PATTERN CHANGE ANYTIME SOON. DETAILS... TUESDAY... CONVECTION WILL CONTINUE OVERNIGHT AS ELEVATED INSTABILITY REMAINS ACROSS THE REGION AND SHOWALTERS DROP TO -4. THIS COMBINED WITH DEWS ABOVE 70F WILL ALLOW FOR STORMS TO CONTINUE TO REGENERATE . THE MAIN FORCING MECHANISMS...THE COLD FRONT...WILL MOVE THROUGH SOUTHERN NEW ENGLAND ON TUESDAY. MAIN QUESTION IS THE TIMING. MODELS HAVE SHIFTED MORE TOWARDS A SLOWER SOLUTION THEN COMPARED TO LAST NIGHT. THEREFORE BELIEVE THAT THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS TO DEVELOP ESP ACROSS THE EASTERN HALF OF THE REGION. HEAVY SHOWERS ARE POSSIBLE WITH MAIN CONCERN BEING NUISANCE FLOODING AS PWAT VALUES WILL BE 1.5 TO 2 INCHES. MODERATE CONFIDENCE IN STRONG/SEVERE STORMS AS SHEAR VALUES INCREASE BETWEEN 30-40KTS. INSTABILITY SHOULD REACH AROUND 1000-2000 J/KG AS DEWPOINTS WILL BE HIGH...HOWEVER LIMITING FACTOR WILL BE CLOUD COVER. WILL NEED TO CONTINUE TO MONITOR. WEDNESDAY... COLD FRONT WILL BE WELL OFFSHORE BY WEDNESDAY. WEAK SURFACE HIGH PRESSURE WILL TRY TO PUSH INTO THE REGION ALLOWING FOR DRY WEATHER AND COOLER DEWPOINTS. THURSDAY THROUGH SATURDAY... MODELS ARE INDICATING A POLAR FRONT WILL MOVE THROUGH ON THURSDAY BRINGING SOME ISOLATED/SCATTERED SHOWERS. HAVE A LOWER CONFIDENCE AS THERE IS A GOOD AMOUNT OF DRY AIR ACROSS THE AREA. BEHIND THIS FRONT IS A MORE FALL LIKE AIRMASS BRINGING OVERNIGHT LOWS IN THE 40S AND HIGHS ONLY IN THE 60S WITH THURSDAY NIGHT/FRIDAY MORNING HAVING THE BEST SHOT FOR THE COOLEST TEMPS. HIGH PRESSURE FILTERS IN ON FRIDAY WITH TEMPS MODERATING BACK UP TO AVERAGE BY FRIDAY AND SATURDAY. && .AVIATION /11Z SUNDAY THROUGH THURSDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. OVERVIEW...LOW CONFIDENCE ON ALL ASPECTS OF FORECAST. TAFS WERE DERIVED FROM AN EVEN BLEND OF GFS AND NAM MODELS. TODAY...TSTMS OVER WESTERN AND CENTRAL PORTIONS OF MA/CT WILL MOVE SOUTHEAST TOWARD RI AND SOUTHEAST MA...THEN OFFSHORE AFTER 14Z. A BRIEF LULL BEFORE NEW TSTMS FIRE AFT 16Z. LOW CONFIDENCE ON EXACT AREAL COVERAGE OF TSTMS. MAIN THREAT WILL BE VERY HEAVY RAIN WITH ANY GIVEN STORM. IFR CONDITIONS THIS MORNING SHOULD LIFT TO MVFR AND POSSIBLY VFR THIS AFTERNOON...BUT BRIEFLY BACK TO MVFR IN TSTMS. TONIGHT...MORE TSTMS EXPECTED BUT LOW CONFIDENCE ON AREAL COVERAGE. AGAIN MAIN THREAT WILL BE HEAVY RAIN. MODERATE TO HIGH PROBABILITY OF IFR ACROSS RI AND EASTERN MA. MONDAY...SHOWERS AND TSTMS COULD BE WIDESPREAD WITH HEAVY RAIN THE MAIN HAZARD. IFR IN THE MORNING MAY LIFT TO MVFR AND PERHAPS VFR DURING THE AFTERNOON. KBOS TERMINAL...LOGAN WILL BE ON THE NW FRINGE OF TSTMS THIS MORNING. AFTER 14Z TSTMS WILL BEGIN MOVING OFFSHORE. HOWEVER NEW TSTMS WILL LIKELY DEVELOP BY THE AFTERNOON HOURS. HEAVY RAIN THE MAIN HAZARD WITH ANY STORM. KBDL TERMINAL...NEW TSTMS WILL LIKELY DEVELOP BY 14Z-15Z. HEAVY RAIN THE MAIN HAZARD. OUTLOOK...MONDAY NIGHT THROUGH FRIDAY... MONDAY NIGHT-TUESDAY...LOW CONFIDENCE MAINLY FOR TIMING. MVFR CONDITIONS WITH LOCALIZED IFR IN SHOWERS/TSTMS. PERIODS OF HEAVY RAINFALL WILL REDUCE VSBYS AS WELL. WEDNESDAY-FRIDAY...HIGH CONFIDENCE. VFR. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. TODAY... TSTMS WITH VERY HEAVY RAIN AND A FEW STRONGER STORMS WITH SMALL HAIL LIKELY EARLY THIS MORNING ACROSS THE SOUTH COASTAL WATERS. STORMS WILL BEGIN TO MOVE OFFSHORE AFTER 12Z. HOWEVER NEW TSTM WILL LIKELY FORM OVER LAND THIS AFTERNOON. HEAVY RAIN/POOR VSBY MAIN THREAT THIS AFTERNOON. MODEST SSW WIND AND WAVES CONTINUE. TONIGHT AND MONDAY... TSTMS MAY BECOME MORE WIDESPREAD/NUMEROUS THIS FORECAST PERIOD. HEAVY RAIN AND GUSTY WINDS LIKELY. SSW WINDS AND WAVES CONTINUE. REDUCED VSBY IN HEAVY RAIN AND PATCHY FOG. OUTLOOK...MONDAY NIGHT THROUGH FRIDAY... EXPECT SEAS TO REMAIN MOSTLY BELOW SCA THRESHOLDS THROUGH THE PERIOD. LOW PROB FOR A FEW GUSTS TO 25 KTS ARE POSSIBLE TUES AFTERNOON BEHIND THE COLD FRONT. OTHERWISE EXPECT WIND AND SEAS TO BE BELOW SCA STARTING WEDNESDAY. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...NOCERA/DUNTEN NEAR TERM...NOCERA/DUNTEN SHORT TERM...NOCERA LONG TERM...DUNTEN AVIATION...NOCERA/DUNTEN MARINE...NOCERA/DUNTEN
Hazardous weather outlook, Sep 1, 4:35 AM EDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 435 AM EDT SUN SEP 1 2013 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-020845- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 435 AM EDT SUN SEP 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY. THERE IS A LOW RISK FOR ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE THREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE MONDAY INTO TUESDAY. A FEW OF THESE STORMS MAY CONTAIN HEAVY RAINFALL LEADING TO FLOODING. A FEW STRONG TO SEVERE STORMS ARE ALSO POSSIBLE ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-020845- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 435 AM EDT SUN SEP 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE WATERS TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE WATERS MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Sep 1, 4:17 AM EDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
417 AM EDT SUN SEP 1 2013
MAZ017-020-RIZ002-004-005-010900-
NORTHERN BRISTOL-SOUTHERN BRISTOL-BRISTOL-EASTERN KENT-SOUTHEAST
PROVIDENCE-
417 AM EDT SUN SEP 1 2013
...STRONG THUNDERSTORM IN WEST CENTRAL PLYMOUTH...BRISTOL...
NORTHEASTERN KENT...BRISTOL AND SOUTHEASTERN PROVIDENCE COUNTIES...
AT 416 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CRANSTON...MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF PEAS...WIND GUSTS UP TO 40 MPH AND
TORRENTIAL DOWNPOURS CAN BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PROVIDENCE...NEW BEDFORD...FALL RIVER...WARWICK...CRANSTON...
TAUNTON...EAST PROVIDENCE...DARTMOUTH...BRISTOL...SOMERSET...
BARRINGTON...SWANSEA...SEEKONK...REHOBOTH...WARREN...LAKEVILLE...
FREETOWN...DIGHTON AND BERKLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4169 7148 4177 7148 4189 7098 4186 7097
4182 7103 4178 7102 4179 7096 4170 7095
4170 7118 4171 7118 4173 7122 4173 7126
4170 7125 4169 7129 4172 7129 4179 7138
4169 7137
TIME...MOT...LOC 0816Z 261DEG 27KT 4176 7143
NOCERASpecial weather statement, Sep 1, 5:30 AM EDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
530 AM EDT SUN SEP 1 2013
MAZ019-022-011000-
EASTERN PLYMOUTH-BARNSTABLE-
530 AM EDT SUN SEP 1 2013
...STRONG THUNDERSTORM IN WEST CENTRAL BARNSTABLE AND EASTERN
PLYMOUTH COUNTIES...
AT 529 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BOURNE...OR 9 MILES SOUTH OF PLYMOUTH...
MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...BARNSTABLE...WAREHAM...SANDWICH AND BOURNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4165 7059 4171 7063 4171 7062 4172 7062
4172 7064 4176 7060 4177 7064 4180 7062
4180 7069 4182 7070 4190 7054 4184 7053
4182 7054 4176 7048 4174 7041 4174 7032
TIME...MOT...LOC 0929Z 240DEG 21KT 4177 7057
DUNTENLocal storm report, Sep 1, 8:18 AM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
818 AM EDT SUN SEP 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 AM FLOOD COVENTRY 41.68N 71.65W
09/01/2013 KENT RI AMATEUR RADIO
ROUTE 117 AT ROUTE 116 IMPASSABLE DUE TO FLOODING
&&
123Local storm report, Sep 1, 8:21 AM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
821 AM EDT SUN SEP 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 AM FLOOD COVENTRY 41.68N 71.65W
09/01/2013 KENT RI AMATEUR RADIO
ROUTE 117 AT ROUTE 116 IMPASSABLE DUE TO FLOODING
&&
123Special weather statement, Sep 1, 8:35 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
835 AM EDT SUN SEP 1 2013
MAZ013>016-011315-
SUFFOLK-SOUTHEAST MIDDLESEX-EASTERN NORFOLK-WESTERN NORFOLK-
835 AM EDT SUN SEP 1 2013
...STRONG THUNDERSTORM IN EASTERN MIDDLESEX...SUFFOLK AND NORTHERN
NORFOLK COUNTIES...
AT 834 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER WELLESLEY...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 30 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOSTON...CAMBRIDGE...QUINCY...NEWTON...SOMERVILLE...WALTHAM...
BROOKLINE...REVERE...EVERETT...CHELSEA...WATERTOWN...NEEDHAM...
WELLESLEY...MILTON...DEDHAM...BELMONT...WINTHROP...WESTWOOD...WESTON
AND DOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES.
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4225 7130 4231 7133 4232 7131 4233 7127
4236 7126 4242 7099 4234 7096 4236 7099
4236 7102 4239 7107 4233 7099 4233 7105
4230 7105 4233 7096 4233 7095 4229 7102
4227 7097 4231 7096 4231 7095 4226 7095
TIME...MOT...LOC 1234Z 262DEG 11KT 4231 7127
KJCLocal storm report, Sep 1, 8:52 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
852 AM EDT SUN SEP 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 AM FLOOD COVENTRY 41.68N 71.65W
09/01/2013 KENT RI AMATEUR RADIO
ROUTE 117 AT ROUTE 116 IMPASSABLE DUE TO FLOODING
0824 AM FLOOD COVENTRY 41.68N 71.65W
09/01/2013 KENT RI AMATEUR RADIO
TIOGUE AVE - FLOODED AND IMPASSABLE
0834 AM FLOOD COVENTRY 41.68N 71.65W
09/01/2013 KENT RI AMATEUR RADIO
ROUTE 117 AT SOUTH MAIN FLOODED WITH A CAR STUCK IN
FLOOD WATERS
&&
123The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 9:00 PM EDT | Special Weather Statement | BOX | Worcester | 45 min |
| Aug 31, 11:25 PM EDT | Special Weather Statement | BOX | Middlesex | 35 min |
| Sep 1, 1:27 AM EDT | Areal Flood Advisory | BOX | Hampden | 2 hr |
| Sep 1, 2:57 AM EDT | Areal Flood Advisory | BOX | Franklin, Hampshire, Worcester | 63 min |
| Sep 1, 4:06 AM EDT | Special Marine Warning | BOX | 24 min | |
| Sep 1, 4:17 AM EDT | Special Weather Statement | BOX | Bristol | 43 min |
| Sep 1, 5:30 AM EDT | Special Marine Warning | BOX | 30 min | |
| Sep 1, 5:30 AM EDT | Special Weather Statement | BOX | Barnstable | 30 min |
| Sep 1, 8:35 AM EDT | Special Weather Statement | BOX | Suffolk | 40 min |
| Sep 1, 8:44 AM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Suffolk | 61 min |
| Sep 1, 9:19 AM EDT | Special Weather Statement | BOX | Norfolk | 41 min |
| Sep 1, 10:03 AM EDT | Areal Flood Advisory | BOX | Bristol, Norfolk, Plymouth | 117 min |
| Sep 1, 12:48 PM EDT | Areal Flood Advisory | BOX | Middlesex, Suffolk | 117 min |
| Sep 1, 1:11 PM EDT | Areal Flood Advisory | BOX | Hampden, Worcester | 97 min |
| Sep 1, 1:41 PM EDT | Areal Flood Advisory | BOX | Worcester | 2 hr |
| Sep 1, 1:45 PM EDT | Flash Flood Warning | BOX | Worcester | 2 hr |
| Sep 1, 1:57 PM EDT | Areal Flood Warning | BOX | Middlesex, Norfolk, Suffolk | 3 hr |
| Sep 1, 2:36 PM EDT | Flash Flood Warning | BOX | Hampshire | 3 hr |
Nearby
Flash Flood Warnings in Massachusetts, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.